MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 7000-6602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device implanted in patient.
 
Event or Problem Description
After insertion of the stem it was noted that the patient had a nondisplaced calcar fracture.We exposed the entirety of the fracture and it traveled to the lesser trochanter, but not into it or below it.We then removed the stem and placed two cables, one above the lesser trochanter and one below the lesser trochanter.The stem was reinserted and had excellent press-fit.
 
Additional Manufacturer Narrative
Reported event: an event regarding intraoperative fracture involving an other hip stem was reported.The event was confirmed via evaluation of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: this case concerns a patient who underwent a primary cementless total hip arthroplasty that was complicated by a fracture of the calcar noted upon insertion of the final implant.The fracture was repaired with 2 dall miles cables.I can confirm that the procedure took place since i was able to review the operation report and the preoperative and postoperative x-rays.I can confirm that the fracture of the calcar occurred since it was noted in the operation report and the postop x-rays showed dall-miles cable fixation.The root cause of fracture of the calcar upon insertion of the implant is multifactorial but the primary cause would be surgical technique using an implant that was slightly too large or applying too much force upon insertion.A secondary factor would be the patient's bone structure.Patients who are osteopenic or osteoporotic are more prone to sustain fractures upon insertion.I would not assign any causality to the implant itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
HIGH INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16155681
Report Number0002249697-2023-00037
Device Sequence Number17905335
Product Code LPH
UDI-Device Identifier07613327511543
UDI-Public07613327511543
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7000-6602
Device Catalogue Number7000-6602
Device Lot Number92339302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite